Alert archive / Arkansas / Red Flag Warnings in 2020

Red Flag Warning 2, NWS Little Rock, AR

November 19, 2020Baxter County, Marion County, Stone County, Arkansas

NWS Little Rock, AR issued this red flag warning at Nov 19, 2020, 1:08 PM CST for Baxter County, Marion County, Stone County, Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2020, 1:08 PM CST (19:08 UTC)
Expired
Nov 19, 2020, 6:00 PM CST
In force
5 hr
Issued by
NWS Little Rock, AR

Counties Baxter County, AR, Marion County, AR, Stone County, AR

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2234 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

391 
WWUS84 KLZK 191908
RFWLZK

URGENT - FIRE WEATHER MESSAGE
National Weather Service Little Rock AR
108 PM CST Thu Nov 19 2020

...Red Flag Warning Is in Effect for Portions of Northwest and
North Central Arkansas...

.Gusty winds, low humidity, and dry conditions will create red
flag conditions in portions of northwest and north central
Arkansas into the early evening hours.

ARZ003>005-012>014-200000-
/O.NEW.KLZK.FW.W.0002.201119T1908Z-201120T0000Z/
Boone-Marion-Baxter-Newton-Searcy-Stone-
108 PM CST Thu Nov 19 2020

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
GUSTY WINDS, LOW HUMIDITY, AND DRY CONDITIONS FOR FIRE WEATHER 
ZONES 003, 004, 005, 012, 013, AND 014...

The National Weather Service in Little Rock has issued a Red Flag
Warning, which is in effect until 6 PM CST this evening. 

* AFFECTED AREA...Fire weather zones 003, 004, 005, 012, 013, 
  and 014. 

* WIND...Sustained 20-foot winds of 14-20 MPH are likely, with
  higher gusts.
  
* HUMIDITY...Minimum afternoon humidity will fall below 25 percent
  in the warned area. 

* HIGHEST THREAT...The highest threat of red flag conditions will
  be in the lower elevations. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

57
1 follow-up statement
244 
WWUS84 KLZK 192358
RFWLZK

URGENT - FIRE WEATHER MESSAGE
National Weather Service Little Rock AR
558 PM CST Thu Nov 19 2020

...Red Flag Warning will be Allowed to Expire...

.Gusty winds have diminished across the area, and humidity values
are improving across the warned area. Therefore, the Red Flag
Warning will be allowed to expire.

ARZ003>005-012>014-200100-
/O.EXP.KLZK.FW.W.0002.000000T0000Z-201120T0000Z/
Boone-Marion-Baxter-Newton-Searcy-Stone-
558 PM CST Thu Nov 19 2020

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
003, 004, 005, 012, 013, AND 014...

The Red Flag Warning will be allowed to expire at 6 PM.

$$

69

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Nov 19, 11:36 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Nov 19, 11:36 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
ISSUED BY NATIONAL WEATHER SERVICE TULSA OK
1136 AM CST THU NOV 19 2020

.AVIATION...
BREEZY SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON. AS LOW LEVEL
MOISTURE INCREASES LATER TONIGHT, CLOUDS WILL INCREASE, WITH MVFR
CEILINGS EXPECTED TO DEVELOP AT ALL SITES BY LATE TONIGHT OR
FRIDAY MORNING.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...99
Hazardous weather outlook, Nov 19, 3:36 AM CST, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
336 AM CST Thu Nov 19 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-201100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
336 AM CST Thu Nov 19 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

An elevated wildfire threat may be seen for this Thursday
afternoon as winds increase across a larger portion of the
area. However...moisture levels be significantly higher than seen
on Wednesday as the southerly winds bring in higher relative
humidity levels. Otherwise...the threat for hazardous weather
will remain low.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/44

Nearby

Red Flag Warnings in Arkansas, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.